Ordinary Differential Equations
Anti symmetric solutions of non-linear laminar flow between parallel permeable disks
Comptes Rendus. Mathématique, Volume 346 (2008) no. 17-18, pp. 935-938.

The equations describing similarity solutions for flow between infinite parallel permeable disks with equal rates of suction or injection at the walls is derived using the stream function. This leads to a fourth order non-linear Ordinary Differential Equation. This equation is shown to admit anti-symmetric solutions using the moving plane method.

On étudie des écoulements similaires entre deux disques parallèles infinis, perméables, dans le cas où les taux d'aspiration ou d'injection sont égaux ; on déduit les équations de mouvement en utilisant la fonction de courant. La méthode de plan mobile permet de démontrer l'antisymétrie des solutions d'un problème aux limites pour une équation différentielle d'ordre quatre. L'antisymétrie mise en évidence est conforme aux résultats numériques connus.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2008.05.018
Adimurthi 1; Karthik, A. 2

1 Department of Mathematics, TIFR Center, Bangalore 560012, India
2 Bangalore, India
@article{CRMATH_2008__346_17-18_935_0,
     author = {Adimurthi and Karthik, A.},
     title = {Anti symmetric solutions of non-linear laminar flow between parallel permeable disks},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {935--938},
     publisher = {Elsevier},
     volume = {346},
     number = {17-18},
     year = {2008},
     doi = {10.1016/j.crma.2008.05.018},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2008.05.018/}
}
TY  - JOUR
AU  - Adimurthi
AU  - Karthik, A.
TI  - Anti symmetric solutions of non-linear laminar flow between parallel permeable disks
JO  - Comptes Rendus. Mathématique
PY  - 2008
SP  - 935
EP  - 938
VL  - 346
IS  - 17-18
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2008.05.018/
DO  - 10.1016/j.crma.2008.05.018
LA  - en
ID  - CRMATH_2008__346_17-18_935_0
ER  - 
%0 Journal Article
%A Adimurthi
%A Karthik, A.
%T Anti symmetric solutions of non-linear laminar flow between parallel permeable disks
%J Comptes Rendus. Mathématique
%D 2008
%P 935-938
%V 346
%N 17-18
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2008.05.018/
%R 10.1016/j.crma.2008.05.018
%G en
%F CRMATH_2008__346_17-18_935_0
Adimurthi; Karthik, A. Anti symmetric solutions of non-linear laminar flow between parallel permeable disks. Comptes Rendus. Mathématique, Volume 346 (2008) no. 17-18, pp. 935-938. doi : 10.1016/j.crma.2008.05.018. http://www.numdam.org/articles/10.1016/j.crma.2008.05.018/

[1] Berman, A.S. Laminar flow in channels with porous walls, J. Appl. Phys., Volume 24 (1953), pp. 1232-1235

[2] P.A. Dinesh, A. Karthik, Study of nonlinear laminar flow between parallel permeable disks, 2006, preprint

[3] Gidas, B.; Ni, W.M.; Nirenberg, L. Symmetry of positive solutions of non-linear elliptic equations in Rn, Math. Anal. Appl. Part A, Volume 7 (1981), pp. 369-402

[4] Robinson, W.A. The Existence of multiple solutions for the laminar flow in uniformly porous channel with suction at both walls, J. Engrg. Math., Volume 10 (1976), pp. 23-40

[5] Sellars, J.R. Laminar flow in channels with porous walls at high suction Reynolds number, J. Appl. Phys., Volume 26 (1955), pp. 489-490

[6] Skalak, F.M.; Wang, C.Y. On the non-unique solutions of laminar flow through a porous tube or channel, SIAM J. Appl. Math., Volume 34 (1978), pp. 535-544

[7] Yuan, S.W. Further investigations of laminar flow in channels with porous walls, J. Appl. Phys., Volume 27 (1956), pp. 267-269

Cited by Sources: